Jump to content

Getting Worse


Mrs. Glass
 Share

Recommended Posts

I havent posted lately, because I have been too sick to sit at the computer. It seems that as soon as my b/p starts coming up my body starts rejecting the meds.

My cardiologist started me on potassium supplements because my levels were very low, but I seem to be worse instead of better. I take lots of salt and water, but my body does not like the florinef and midodrine.

I was headed for another stroke two weeks ago, but my doc caught it in time. He told me that I needed to start regulating my meds myself to see if I could find a happy medium, well that scares me horribly. If he cant get my meds right how does he think that I can. But I cut myself down to half of a .1 mg pill a day until all of the extra body fluid disapears, then I will start to go up by half a pill a day. I just hope that it works this time.

I faxed all of the paperwork into Vanderbilt, and I even emailed bonnie, but I havent heard anything back yet. I dont know what else to do from here. I am so desperate for even a hint of a normal life that it is just driving me crazy. I keep having horrible outbursts, which is so unlike me. I have even tried throwing things. I just seem to not be able to control all of this anger inside anymore. Oh well that is another story in itself.

I just needed to vent. I have been up all night, couldnt sleep, so I thought that I would try to sit at the computer for a while.

Vanessa

Link to comment
Share on other sites

Guest CyberPixie

I've found I've been better since taking potassium (made my breathing and hr much better), but you also need magnesium as well, the two work together.

Other than that I dont have any suggestions.

Link to comment
Share on other sites

Vanessa,

I am so sorry you are feeling so miserable. You may want to have your potassium/electrolyte levels checked again just to see how they look now. As CyberPixie mentioned, it's important to keep them all balanced and if you take too much of one electrolyte, like potassium, you can throw off the others.

I noticed in your reply on my topic on PACs that you have them too but that you were worried about BB making your BP too low. Well, I tried toprol xl several months ago and it made my HR and BP way too low.

HOWEVER, I recently started Inderal (propalanol sp?). Doc prescribed 20 mg 2x day for me which was way too much. I finally figured out a good dosage. If I take just one half of a 20 mg at night a few hours before bed, it seems to work and fend off most of the PACS without lowering my BP too much. So there is hope that you can find something that works for you. B)

My cardio said I can use the Inderal for those bad phases and wean myself off whenever I feel better. At this low dosage it would be easy to come off it and I would be able to use it intermittently whenever I really needed it.

Hugs,

Gena

Link to comment
Share on other sites

Vanessa, there are other doctors and hospitals that are familiar with autonomic disorders. You may want to look over the physician listings on DINET...and there are some on another nonprofit's website, NDRF, which can be found here:

http://www.ndrf.org/physicia.htm

and also, you can download a free book on autonomic problems and treatment from NDRF, which perhaps you can give to your doctor (after you read it yourself!).

http://www.ndrf.org/NDRFHandbook.htm

Best luck getting the treatment help you need. Nina

Link to comment
Share on other sites

Hi Vanessa,

I was just thinking about you the other because I hadn't seen any posts on here from you. I'm sorry you are worse, I was hoping that you got somewhat better and was out doing stuff. I'm not sure where you live but you should try and look for another doctor in your area that is familiar with POTS, etc. I wish I had more to offer you for advice. I hope you are feeling well enough to pop in and update us once in a while. Is there anyone you live with that can update us?? Like I said, I hope you find a treatment that works for you and I hope you feel better real soon.

Jacquie

Link to comment
Share on other sites

Hi Jacquie

Thanks for you kind words. I have checked around here and there is not a doctor in my area that knows anything about this. I even contacted one lady in Albq. who has this illness, and she said that she has not been able to find one there either.

I ended up in the ER yesterday with severe chest pains, and they could not find anything wrong with me. They gave me a pain shot, which was way too much and still this morning I am feeling the effects of it, but the chest pains are back. One of the other posts put up a websight where there are other doctors and I am going to go on it to see if I can find one that will see me. Just sitting here is horrible, but I am going to try to answer all of my emails. I will try to keep posting, and if i cant maybe I can get my daughter to do it for me. I am going to try to get her to sign up on this sight as a caregiver. Vanessa

Hi Vanessa,

I was just thinking about you the other because I hadn't seen any posts on here from you. I'm sorry you are worse, I was hoping that you got somewhat better and was out doing stuff. I'm not sure where you live but you should try and look for another doctor in your area that is familiar with POTS, etc. I wish I had more to offer you for advice. I hope you are feeling well enough to pop in and update us once in a while. Is there anyone you live with that can update us?? Like I said, I hope you find a treatment that works for you and I hope you feel better real soon.

Jacquie

Link to comment
Share on other sites

Texas

Dr. Benjamin D. Levine, Professor of Medicine

Institute for Exercise and Environmental Medicine

Presbyterian Hospital at Dallas

7232 Greenville Ave.

Dallas, Texas 75231

214-345-4626

Dr. Levine is currently examining the mechanisms behind the remarkable gender specificity of POTS. Interested, newly diagnosed patients who live in the area can contact his office for further information.

Dr. Gil I. Wolfe

Department of Neurology

UT Southwestern Medical Center at Dallas

5323 Harry Hines Blvd.

Dallas, Texas 75235

214-648-6419

PAF, Autonomic Peripheral Neuropathies

Autonomic Laboratory

Vanessa I found this on the DINET website. Hope it helps you.

Jacquie

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...